Heroin is increasingly cut with Fentanyl

RCMP, Delta issue Fentanyl warnings

A woman has died, and two Delta residents put in hospital from injecting the drug.

Surrey RCMP are joining the Delta police in warning the public of a dangerous drug being circulated.

Fentanyl is an extremely strong analgesic opioid, almost 100 times more powerful than opium.

It is showing up in some street level drugs, sometimes with fatal consequences.

Delta Police warned the public last week of Fentanyl laced cocaine that put a pair of teens in hospital.

On Tuesday in Surrey, a woman died from a Fentanyl overdose.

“The types and quantities of recreational drugs that some people may have considered ‘safe’ are now laced with dangerous cutting and mixing agents, including fentanyl, that have the ability to seriously harm or even kill,” Surrey RCMP Chief Supt. Bill Fordy said in a release Wednesday. “Parents are advised to keep a closer eye on their young adult children who may be returning home and back to certain activities and associates.”

Fentanyl is a respiratory depressant that, when cut with other drugs, cannot be seen, smelled, or tasted.  Symptoms of an early overdose of fentanyl can include:

·         Severe sleepiness

·         Slow heartbeat

·         Trouble breathing

·         Slow, shallow breathing or snoring

·         Cold, clammy skin

·         Trouble walking or talking

More information on fentanyl can be found at knowyoursource.ca